Alert archive / Colorado / Flash Flood Warnings in 2009

Flash Flood Warning 10, NWS Pueblo, CO

July 26, 2009Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 26, 2009, 5:18 PM MDT for Huerfano County, Las Animas County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2009, 5:18 PM MDT (23:18 UTC)
Expired
Jul 26, 2009, 8:42 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

Counties Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 90 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPUB 262318
FFWPUB
COC055-071-270515-
/O.NEW.KPUB.FF.W.0010.090726T2318Z-090727T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
518 PM MDT SUN JUL 26 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 1115 PM MDT

* AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALSENBURG
  AND DELHI.

DOPPLER RADAR ESTIMATES THAT RAIN TOTALS UP TO 2.5 INCHES HAVE 
OCCURRED 25 MILES TO THE NORTHEAST OF TRINIDAD.  ADDITIONAL RAINFALL 
UP TO 2.5 INCHES IS ANTICIPATED OVER THIS AREA THROUGH 9 PM MDT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO
WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN
FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN.

&&

LAT...LON 3789 10475 3788 10465 3776 10420 3773 10408
      3764 10406 3762 10380 3716 10390 3747 10464
      3767 10505

$$
1 follow-up statement
000 
WGUS75 KPUB 270242
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
842 PM MDT SUN JUL 26 2009

COC055-071-270251-
/O.CAN.KPUB.FF.W.0010.000000T0000Z-090727T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUERFANO CO-LAS ANIMAS CO-
842 PM MDT SUN JUL 26 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL LAS
ANIMAS AND EASTERN HUERFANO COUNTIES...

LAT...LON 3789 10475 3788 10465 3776 10420 3773 10408
      3764 10406 3762 10380 3716 10390 3747 10464
      3767 10505

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:28 PM MDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 26, 2:28 PM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT SUN JUL 26 2009

.SHORT TERM...

(TONIGHT AND MONDAY)

...MAIN FORECAST CONCERNS ARE POTENTIAL FOR FLASH FLOODING THIS
AFTERNOON AND EVENING...

NOT MUCH CHANGE IN OVERALL PATTERN FROM YESTERDAY THOUGH THERE ARE A
FEW SUBTLE FEATURES OF INTEREST.  FIRST PRECIP WATERS HAVE INCREASED WITHIN
THE RECIRCULATED MOISTURE PLUME WITH VALUES INCREASING TO UP TO
AROUND 180% OF NORMAL VS THE 150% FROM YESTERDAY.  WV SHOWS NEXT
DISTINCT SHORTWAVE MOVING INTO NW CO WHICH WILL BE TRACKING EASTWARD
AROUND THE PERIPHERY OF THE UPPER RIDGE ACROSS THE AREA LATE THIS
AFTERNOON AND INTO TONIGHT.  THIS FEATURE HAS ALREADY BEGUN TO FIRE
OFF THUNDERSTORMS ACROSS WRN AND NRN CO AS OF 18Z...AND IN AN HOUR
OR TWO EXPECT ACTIVITY WILL BE RAMPING UP ACROSS PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST COLORADO.  SURFACE DEW POINTS ARE STILL IN THE
50S TO LOWER 60S ACROSS THE PLAINS...WITH 50 DEW POINTS WELL UP INTO
THE HIGH VALLEYS AND 40S FOR THE HIGHER MTNS.  THIS YIELD CAPE
VALUES OF AROUND 800 TO 1500 J/KG ACROSS THE EASTERN
MOUNTAINS/PLAINS WITH THE HIGHEST VALUES ALONG THE LOWER EASTERN
SLOPES OF THE SE MOUNTAINS. SPC MESO ANALYSIS HAS ANOTHER AXIS OF
HIGH CAPE OF 1500 J/KG ALONG THE CO/NM BORDER. BOTH NAM AND GFS HAVE
QUITE WIDESPREAD QPF ACROSS THE SE MTS/ADJACENT PLAINS FOR THIS
AFTERNOON AND EVENING DUE TO A COMBINATION OF SURFACE HEATING AND
FORCING FROM INCOMING SHORTWAVE...AND DUE TO THE HEAVY RAIN AND SATURATED
SOILS THE OCCURRED YESTERDAY...HAVE OPTED TO ISSUE A FLASH FLOOD
WATCH FOR THESE AREAS FROM 2 PM THIS AFTERNOON THROUGH MIDNIGHT
TONIGHT.  BURN SCARS AND AREAS WHICH RECEIVED HEAVY RAIN YESTERDAY
WILL BE THE MOST PRONE TO FLASH FLOODING.  HOWEVER...URBAN AREAS TOO
(AS WE SAW IN CANON CITY YESTERDAY) WILL BE SUSCEPTIBLE TO RAPID RUN
OFF AND FLASH FLOODING AS WELL.  STEEP SLOPES IN THE MOUNTAIN AREAS
COULD SEE SOME MUD/ROCK SLIDES UNDER THE HEAVIER THUNDERSTORMS.
PRECIPITATION RATES OF AROUND 2 INCHES PER HOUR OR EVEN A LITTLE
HIGHER WILL BE POSSIBLE AGAIN WITH THE STRONGER STORMS.

AS FOR SEVERE THUNDERSTORM POTENTIAL...LAPS SOUNDINGS AND MODEL
SOUNDINGS ARENT SHOWING MUCH CAPE IN THE HAIL GROWTH REGION OF THE
STORMS.  SO THINK THAT SCENARIO MAY PLAY OUT A LOT LIKE
YESTERDAY...WITH LOTS OF PEA TO MARBLE SIZE HAIL AND HEAVY RAIN.
COULDNT RULE OUT A COUPLE NICKEL TO NEAR QUARTER SIZED HAIL STONES
WITH INITIAL UPDRAFTS AS THEY TAP POCKETS OF HIGHER CAPE ALONG THE
LOWER EASTERN SLOPES.

MODELS DIMINISH PRECIPITATION FAIRLY RAPIDLY AFTER MIDNIGHT...THOUGH
COULDNT RULE OUT A STRAY STORM OR TWO.

FOR MONDAY...MODELS START TO MOVE THE UPPER TROF ACROSS THE NW U.S
TOWARDS THE AREA BY LATE IN THE PERIOD.  70 KT UPPER JET WILL NOSE
INTO CENTRAL/SE CO DURING THE AFTN.  MODELS DRY OUT SURFACE DEW
POINTS ACROSS THE SE PLAINS SOME...AS FRONT LIFTS BACK TO THE NORTH
ACROSS NE CO.  THUS PRECIP WATERS IN NAM12 COME DOWN TO AROUND
130-150% OF NORMAL. THE DRYING IN THE LOW LEVELS HELPS TO CUT DOWN
THE CAPE AND THERE APPEARS TO BE LESS OF A SEVERE THREAT TOMORROW
DUE TO THAT.  HOWEVER WITH INCREASING WINDS ALOFT...SHEARS WILL BE
ON THE INCREASE. WITH FORCING MOVING IN ALOFT...ITS HARD TO DECREASE
POPS SUBSTANTIALLY...THOUGH DO THINK THERE WILL BE A MINIMA IN
COVERAGE ACROSS THE I-25 CORRIDOR SOUTH OF KCOS TO KTAD.
THUNDERSTORMS MAY FIRE ALONG THE CONVERGENCE AXIS DEPICTED BY THE
NAM ACROSS THE FAR EASTERN COUNTIES THEN UP ALONG THE OLD BOUNDARY
TO THE NORTH.  WILL GO WITH SCATTERED POPS FOR THESE AREAS.  HEAVY
RAIN WILL STILL BE A THREAT WITH STORMS TOMORROW...BUT THINK THIS
THREAT WILL BE LESS WIDESPREAD.  AT LEAST UNTIL THE SHORTWAVE MOVES
IN LATER IN THE PERIOD. SEE DISCUSSION BELOW.  -KT

.LONG TERM...

(MONDAY NIGHT THROUGH SUNDAY)

LONG TERM CONCERNS REMAIN STRENGTH AND COVERAGE OF CONVECTION ALONG
WITH TIMING OF BOUNDARIES MOVING ACROSS THE STATE THROUGH THE PERIOD.

MONDAY NIGHT-TUESDAY NIGHT...MODELS CONTINUE TO INDICATE INCREASING
NORTHWEST FLOW ACROSS THE REGION MONDAY NIGHT AS A STRONG SHORT WAVE
DIVING ACROSS NORTHERN ROCKIES MONDAY AFTERNOON CONTINUES ACROSS
NORTHEASTERN COLORADO MONDAY NIGHT AND INTO CENTRAL HIGH PLAINS
TUESDAY. MODELS INDICATING A SLIGHT DECREASE IN MID AND UPPER LEVEL
MOISTURE ACROSS THE STATE...THOUGH WITH INCREASED UVV ASSOCIATED
WITH LEFT QUAD OF JET TRANSLATING ACROSS SOUTH CENTRAL COLORADO
MONDAY NIGHT...SHOULD CONTINUE TO SCATTERED THUNDERSTORMS ACROSS
THE AREA. MODELS CONTINUE TO DIFFER ON TIMING OF ASSOCIATED COLD
FRONT SLIDING ACROSS THE EASTERN PLAINS WITH GFS STILL LOOKING THE
MOST REASONABLE AS IT HAS THE FRONT MOVING ACROSS NORTHEASTERN
COLORADO LATE MONDAY AFTERNOON...TO THE PALMER DVD MONDAY EVENING
AND ACROSS THE REST OF THE SE PLAINS THROUGH LATE MONDAY NIGHT. WITH
MOISTURE POOLING ALONG AND BEHIND THE FRONT...ALONG WITH THE
MODERATE WESTERLY FLOW ALOFT...THERE REMAINS THE POSSIBILITY OF
STRONG TO SEVERE STORMS ACROSS THE PLAINS MONDAY NIGHT...WITH LARGE
HAIL...STRONG WINDS AND LOCALLY HEAVY RAINFALL THE MAIN THREATS.
WITH COOL AND MOIST LOW LEVEL UPSLOPE STRENGTHENING THROUGH THE DAY
TUESDAY...SHOULD SEE INCREASING STABILITY ACROSS THE EASTERN PLAINS
AND HAVE CONTINUED THE TREND OF TAPERING BACK POPS FROM THE I-25
CORRIDOR EASTWARD. HOWEVER...WITH MOISTURE IN PLACE ALONG WITH
STRONG SOLAR HEATING ACROSS THE HIGHER TERRAIN...ISOLATED TO
SCATTERED POPS TO REMAIN ACROSS THE MTS AND HIGH VALLEYS WITH BEST
COVERAGE EXPECTED ACROSS THE EASTERN MTS AND IMMEDIATE ADJACENT
PLAINS.

WEDNESDAY-THURSDAY...MODERATE NORTHWEST FLOW ALOFT PROGGED TO
CONTINUE ACROSS THE REGION WEDNESDAY WITH ANOTHER STRONG SHORT WAVE
AND ASSOCIATED FRONT PROGGED TO DIVE ACROSS THE NORTHERN ROCKIES
THROUGH THE HIGH PLAINS WEDNESDAY EVENING. WITH MODERATE WESTERLY
FLOW CONTINUING ALOFT ALONG WITH LOW LEVEL MOISTURE REMAINING IN
PLACE...SHOULD SEE AN INCREASED THREAT OF STRONG TO SEVERE STORMS
ACROSS THE PLAINS ON WEDNESDAY WITH LARGE HAIL AND STRONG WINDS THE
MAIN THREATS. FRONT CONTINUES ACROSS THE EASTERN PLAINS WEDNESDAY
NIGHT WITH MOIST UPSLOPE FLOW RETURNING ACROSS THE PLAINS THROUGH
THE DAY THURSDAY. HAVE KEPT ISOLATED TO SCATTERED POPS ACROSS THE
AREA WEDNESDAY AND THURSDAY...WITH BEST POPS ACROSS THE EASTERN MTS
AND PLAINS.

FRIDAY-SUNDAY...MODELS CONTINUE TO INDICATE A WARMING AND DRYING
TREND THROUGH THIS PERIOD AS UPPER RIDGING PUSHES BACK INTO THE
DESERT SOUTHWEST AND GREAT BASIN REGION FRIDAY AND INTO WESTERN
COLORADO SATURDAY AND SUNDAY. COULD SEE ANOTHER WEAK FRONT MOVING
ACROSS THE EASTERN PLAINS FRIDAY AS THE ECMWF KEEPS THE STATE ON THE
WESTERN PERIPHERY OF STRONGER FLOW ALOFT THROUGH SATURDAY...THOUGH
WILL CONTINUE TO TREND TOWARD THE WARMER AND DRIER GFS. -MW

&&

.AVIATION...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT THE AREA TODAY WITH
THUNDERSTORMS MOST NUMEROUS ACROSS THE EASTERN MOUNTAINS.  MVFR TO
LOCAL IFR CIGS ALONG WITH HEAVY RAINFALL WILL BE THE MAIN THREATS
WITH THUNDERSTORMS.  HOWEVER A FEW OF THE STRONGER STORMS COULD
PRODUCE HAIL TO NEAR 1 INCH IN DIAMETER ALONG WITH LOCALIZED ERRATIC
GUSTY WINDS UP TO 50 MPH.  VFR CIGS EXPECTED OVERNIGHT FOR MOST
AREAS...THOUGH COULD SEE SOME PATCHY IFR STRATUS/FOG ACROSS PORTIONS
OF THE SE PLAINS.  MODELS DEPICT LIGHT NORTHWEST SFC WINDS SPREADING
IN LATER TONIGHT WHICH IS ANTICIPATED TO PROVIDE ENOUGH DRAINAGE TO
PREVENT PERSISTENT IFR STRATUS FROM DEVELOPING AT KCOS.  KPUB HAS A
SLIGHTLY BETTER POTENTIAL THOUGH ITS STILL QUITE UNCERTAIN HOW
PERSISTENT THIS MAY BE AND DEPENDENT ON HOW MUCH RAINFALL OCCURS
TONIGHT.  WILL THROW IN A SCT015 LAYER AT KPUB AFTER 12Z UNTIL THESE
DETAILS BECOME MORE CERTAIN. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ072>088-094.

&&

31/23
Hazardous weather outlook, Jul 26, 11:01 AM MDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1101 AM MDT SUN JUL 26 2009

COZ058>089-093>099-271715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1101 AM MDT SUN JUL 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS TODAY...WITH THUNDERSTORMS MOST NUMEROUS ACROSS
THE EASTERN MOUNTAINS AND ADJACENT PLAINS.  THE MAIN THREAT WITH
THUNDERSTORMS TODAY WILL BE SMALL HAIL AND LOCALLY HEAVY RAINFALL.
RAINFALL RATES OF AROUND 2 INCHES PER HOUR WILL BE POSSIBLE WITH
THE STRONGER STORMS. THIS COULD RESULT IN LOCALIZED FLASH
FLOODING ACROSS THE EASTERN MOUNTAINS AND ADJACENT I-25 CORRIDOR
AS WELL AS NORTHERN SLOPES OF THE RATON RIDGE THIS AFTERNOON
THROUGH THIS EVENING. SOILS THAT ARE ALREADY SATURATED FROM THE
HEAVY RAINFALL YESTERDAY WILL BE MOST PRONE TO FLASH FLOODING...AS
WELL AS URBAN AREAS AND BURN SCARS WHERE HEAVY RAIN CAN CAUSE
QUICK RUNOFF. THE AREA WITH THE GREATEST RISK FOR FLASH FLOODING
WILL BE MAINLY ALONG AND WEST OF INTERSTATE 25.

SOME OF THESE STORMS COULD ALSO BECOME STRONG TO POSSIBLY SEVERE
LATER THIS AFTERNOON AND EVENING...WITH HAIL UP TO ONE INCH AND
WIND GUSTS TO 60 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WEATHER PATTERN FROM MONDAY THROUGH ABOUT THURSDAY IS EXPECTED
TO BE QUITE ACTIVE AS NUMEROUS DISTURBANCES ALOFT INTERACT WITH AN
LOW LEVEL UNSTABLE ATMOSPHERE.

THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL BE POSSIBLE FROM LATE
MONDAY AFTERNOON INTO EARLY TUESDAY MORNING ACROSS THE EASTERN
PLAINS OF COLORADO. IN ADDITION TO THE SEVERE WEATHER
THREAT...SOME OF THESE STORMS WILL BE CAPABLE OF HEAVY RAIN WHICH
MAY CAUSE FLASH FLOODING.

FOR TUESDAY...COMPUTER SIMULATIONS ARE INDICATING IT MAY BE TO
STABLE ON THE PLAINS FOR THUNDERSTORMS ON THIS
DAY...HOWEVER...THEY INDICATE THAT SEVERE STORMS ALONG WITH HEAVY
RAIN MAY BE POSSIBLE IN THE MOUNTAINS AND MOUNTAIN VALLEYS. THIS
INCLUDES ALL OF TELLER COUNTY AND THE HIGHER ELEVATIONS OF EL PASO
COUNTY. IT ALSO INCLUDES THE EAST FACING SLOPES OF THE SANGRE DE
CRISTO MOUNTAINS...THE WET MOUNTAINS AND THE WET MOUNTAIN VALLEYS.

IF THE LOW LEVELS OF THE ATMOSPHERE ON THE PLAINS DOES BECOME
UNSTABLE ON TUESDAY...THEN SEVERE WEATHER WILL BE POSSIBLE ON THE
PLAINS TUESDAY AFTERNOON AND EVENING.

ON WEDNESDAY...ANOTHER DISTURBANCE WILL MOVE ACROSS THE
STATE...AND IT IS ANTICIPATED THAT THE ATMOSPHERE OVER THE PLAINS
WILL BE QUITE UNSTABLE. LIKEWISE...SEVERE THUNDERSTORMS ALONG WITH
HEAVY RAIN WILL BE POSSIBLE.

ALTHOUGH THUNDERSTORMS ARE EXPECTED THROUGH THE REST OF THE
PERIOD...THE THREAT OF SEVERE WEATHER WILL DECREASE AS
TEMPERATURES ALOFT INCREASE REDUCING THE DEEP LAYER INSTABILITY
OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 11 AM MDT.

31/23

In the hours before

Local storm report, Jul 26, 4:13 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
413 PM MDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       6 ENE COLORADO SPRINGS  38.87N 104.72W
07/26/2009  M1.61 INCH       EL PASO            CO   PUBLIC

            60 MINUTE DURATION 230 PM TO 330 PM MDT. FROM COCORAHS
            OBSERVER.

&&

RMG
Local storm report, Jul 26, 4:21 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
421 PM MDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      4 E COLORADO SPRINGS    38.83N 104.75W
07/26/2009                   EL PASO            CO   AMATEUR RADIO

            CREEK WENT OUT OF ITS BANK AND WAS FLOWING ACROSS THE
            ROAD AT GALLEY RD AND SAN MIGUEL.

&&
Special weather statement, Jul 26, 4:45 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
445 PM MDT SUN JUL 26 2009

COZ086-262330-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
445 PM MDT SUN JUL 26 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...NORTHEASTERN PUEBLO.

AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF BLENDE...OR 9 MILES EAST OF
PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. ANOTHER
STRONG STORM WAS CENTERED 11 MILES NORTHEAST OF BOONE.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO DEPOT.
  AVONDALE.
  BOONE.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 26, 5:00 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
500 PM MDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     FLASH FLOOD      CANON CITY              38.45N 105.22W
07/26/2009                   FREMONT            CO   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED ON THE SOUTH SIDE OF CANON CITY DUE
            TO FLASH FLOODING.

&&

KT
Local storm report, Jul 26, 5:10 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
510 PM MDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       SW BEULAH               38.08N 104.98W
07/26/2009  M0.92 INCH       PUEBLO             CO   TRAINED SPOTTER

            RAINFALL DURATION 430 PM TO 500 PM MDT. 0.55 FELL 450 PM
            TO 500 PM MDT.

&&

RMG
Local storm report, Jul 26, 5:13 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HEAVY RAIN       4 NNE COLORADO SPRINGS  38.88N 104.79W
07/26/2009  M0.90 INCH       EL PASO            CO   TRAINED SPOTTER

            MEASURED IN 20 MINUTES

0250 PM     HEAVY RAIN       5 N PETERSON AFB        38.90N 104.71W
07/26/2009  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            MEASURED IN 20 MINUTES. 1/2 INCH HAIL ALSO MEASURED.

0253 PM     FLASH FLOOD      5 N PETERSON AFB        38.90N 104.70W
07/26/2009                   EL PASO            CO   AMATEUR RADIO

            8 TO 10 INCHES OF WATER AT THE INTERSECTION OF TUTT AND
            CONSTITUTION

0256 PM     HEAVY RAIN       6 NE COLORADO SPRINGS   38.90N 104.74W
07/26/2009  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

            PRECIPITATION OCCURRED IN 25 MINUTE PERIOD...230 PM TO
            255 PM MDT

0259 PM     FLASH FLOOD      5 N PETERSON AFB        38.90N 104.70W
07/26/2009                   EL PASO            CO   AMATEUR RADIO

            WATER CURB TO CURB ON TUTT BLVD FROM CONSTITUTION TO
            NORTH CAREFREE

0304 PM     FLASH FLOOD      6 NE COLORADO SPRINGS   38.90N 104.74W
07/26/2009                   EL PASO            CO   TRAINED SPOTTER

            CURB TO CURB STREET FLOODING. WATER DEPTH UP TO BOTTOM OF
            PICKUP TRUCK DOORS.

0307 PM     FLOOD            4 ENE COLORADO SPRINGS  38.85N 104.75W
07/26/2009                   EL PASO            CO   TRAINED SPOTTER

            SIGNIFICANT STREET FLOODING.

0308 PM     HEAVY RAIN       7 E COLORADO SPRINGS    38.83N 104.69W
07/26/2009  M1.40 INCH       EL PASO            CO   BROADCAST MEDIA

            RAINFALL IN 35 MINUTE PERIOD...230 PM TO 305 PM MDT.

0310 PM     HEAVY RAIN       4 NNE COLORADO SPRINGS  38.88N 104.79W
07/26/2009  M1.60 INCH       EL PASO            CO   TRAINED SPOTTER

            MEASURED IN PAST HOUR. STILL RAINING.

0315 PM     HEAVY RAIN       5 NE COLORADO SPRINGS   38.88N 104.74W
07/26/2009  M1.85 INCH       EL PASO            CO   TRAINED SPOTTER

            MEASURED IN PAST HOUR.

0320 PM     FLASH FLOOD      4 E COLORADO SPRINGS    38.83N 104.75W
07/26/2009                   EL PASO            CO   AMATEUR RADIO

            CREEK WENT OUT OF ITS BANK AND WAS FLOWING ACROSS THE
            ROAD AT GALLEY RD AND SAN MIGUEL.

0330 PM     HEAVY RAIN       6 ENE COLORADO SPRINGS  38.87N 104.72W
07/26/2009  M1.61 INCH       EL PASO            CO   PUBLIC

            60 MINUTE DURATION 230 PM TO 330 PM MDT. FROM COCORAHS
            OBSERVER.

0438 PM     FLASH FLOOD      CANON CITY              38.45N 105.22W
07/26/2009                   FREMONT            CO   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED ON THE SOUTH SIDE OF CANON CITY DUE
            TO FLASH FLOODING.

0500 PM     HEAVY RAIN       SW BEULAH               38.08N 104.98W
07/26/2009  M0.92 INCH       PUEBLO             CO   TRAINED SPOTTER

            RAINFALL DURATION 430 PM TO 500 PM MDT. 0.55 FELL 450 PM
            TO 500 PM MDT.

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:09 PM MDTAreal Flood AdvisoryPUBFremont2 hr
Jul 25, 7:50 PM MDTRiver Flood WarningPUBLas Animas3 hr
Jul 25, 7:51 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas114 min
Jul 25, 8:11 PM MDTAreal Flood AdvisoryPUBBaca, Las Animas3 hr
Jul 25, 8:36 PM MDTFlash Flood WarningPUBBaca, Las Animas6 hr
Jul 25, 9:56 PM MDTAreal Flood AdvisoryPUBBent, Otero, Prowers3 hr
Jul 26, 10:39 AM MDTFlash Flood WatchPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more10 hr
Jul 26, 2:27 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas2 hr
Jul 26, 2:34 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 26, 2:54 PM MDTFlash Flood WarningPUBEl Paso96 min
Jul 26, 3:04 PM MDTAreal Flood AdvisoryPUBFremont, Teller106 min
Jul 26, 3:12 PM MDTFlash Flood WarningPUBLas Animas3 hr
Jul 26, 3:38 PM MDTAreal Flood AdvisoryPUBCuster, Fremont, Saguache3 hr
Jul 26, 4:26 PM MDTFlash Flood WarningPUBFremont3 hr
Jul 26, 4:46 PM MDTFlash Flood WarningPUBCuster, Huerfano, Pueblo3 hr
Jul 26, 4:59 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Otero, Pueblo2 hr

Nearby

Flash Flood Warnings in Colorado, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.